MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552220
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a ureteroscopy procedure, the stent became buckled and was removed from the patient.The procedure was completed with another polaris loop stent.There were no patient complications reported as a result of this event.The condition of the patient after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrd device code 040601 captures the reportable event of stent buckled.Block e1: initial reporter facility name: (b)(6) university.
 
Additional Manufacturer Narrative
Block h6: imdrd device code 040601 captures the reportable event of stent buckled.Block e1: initial reporter facility name: (b)(6) hospital.Block h11: the returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the shaft was detached.The reported complaint was not confirmed; however, the shaft was found detached.Additionally, the suture did not return indicating that it was removed, and the device was used.These problems could have been caused due to an interaction of the device with the suture string such as entanglement in the shaft, manipulation or excess of force applied over the device during the setting up.Consequently, affects the performance of the device.Furthermore, the suture string/retrieval line is intended to be removed before procedure.The ifu states, the following: "retrieval line management options c.The line may be removed before stent placement.The retrieval line may be cut prior to stent placement.Remove the retrieval line by holding the knot, cutting one strand, and while holding the knot, gently pull out the retrieval line".According to the time of event, it occurred in the preparation meaning that the suture must have been cut and gently removed, however, the evidence shows the contrary with the found problem.Therefore.The compiled information on this investigation determines that the most probable cause is failure to follow instructions.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19363776
Report Number2124215-2024-29873
Device Sequence Number3851700
Product Code FAD
UDI-Device Identifier08714729421023
UDI-Public08714729421023
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2026
Device Model NumberM0061552220
Device Catalogue Number155-222
Device Lot Number0031942064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale